MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804300-15
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: device code 2017 clarifier - use after damage.H6: device code 2017 clarifier - failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous mid left anterior descending artery (lad) lesion.When pulling the 3.0x15mm xience skypoint stent delivery system (sds) out of the hoop; resistance was met.The yellow portion of stylet was held; however a 90-degree angle was noted at the end of the stylet.Resistance was noted when removing the stylet.The sds was inserted into the body and when attempting to deploy the stent, it was not visible under fluoroscopy.The stent was located inside the yellow stylet on the prep table.The sds was removed without issue.Another skypoint was used to complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement and deformation due to compressive stress was confirmed.The reported difficult to remove (hoop/tray) could not be tested as the sds was not retuned for evaluation.The reported difficult to remove (mandrel/stylet) could not be tested due to the condition of the returned device.The electronic lot history record (elhr) and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu), states to carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.It is unknown if the ifu deviation directly caused or contributed to the reported event.The investigation determined that the reported difficulties appear to be related to the operational context of the procedure, as it is likely that inadvertent mishandling during removal of the device from the protective coil, stylet and protective sheath contributed to the reported difficult to remove (hoop/tray and mandrel/stylet), causing the reported deformation due to compressive stress in addition to the observed material deformation, deformation due to compressive stress (sheath), torn sheath and bent stylet, ultimately causing the reported stent dislodgement inside the protective sheath.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18874111
Report Number2024168-2024-03085
Device Sequence Number12742566
Product Code NIQ
UDI-Device Identifier08717648233234
UDI-Public(01)08717648233234(17)260426(10)3050841
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Catalogue Number1804300-15
Device Lot Number3050841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown